Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Corpus Christi, TX

March 18, 20184 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 18, 2018, 3:21 PM CDT for 4 counties in Texas. It took effect at Mar 19, 2018, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2018, 3:21 PM CDT (20:21 UTC)
In effect from
Mar 19, 2018, 10:00 AM CDT
Expired
Mar 19, 2018, 7:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS84 KCRP 182021
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
321 PM CDT Sun Mar 18 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE BRUSH
COUNTRY OF SOUTH TEXAS ON MONDAY...

.A front will move through South Texas early Monday morning. Much
drier air will move into the area behind the front. Breezy conditions
are expected at times over the Brush Country. Frequent north to
northwest wind gusts in excess of 25 mph are expected to combine 
with humidity values of less than 30 percent to produce critical 
fire weather conditions over the aforementioned areas.

TXZ241-182130-
/O.CAN.KCRP.FW.A.0001.180319T1400Z-180319T2300Z/
Jim Wells-
321 PM CDT Sun Mar 18 2018

...FIRE WEATHER WATCH IS CANCELLED FOR JIM WELLS COUNTY...

The National Weather Service in Corpus Christi has cancelled the
Fire Weather Watch. 

Drier air will move into the region along with north to northwest
winds. Humidity values are expected to fall below 30 percent but
wind gusts are not expected to reach the 25 mph criteria over Jim
Wells County. Elevated fire danger threat is expected from late
morning into the afternoon. 

$$

TXZ229-230-239-240-191000-
/O.UPG.KCRP.FW.A.0001.180319T1400Z-180319T2300Z/
/O.NEW.KCRP.FW.W.0002.180319T1500Z-180320T0000Z/
La Salle-McMullen-Webb-Duval-
321 PM CDT Sun Mar 18 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR
LOW HUMIDITY AND GUSTY NORTH TO NORTHWEST WINDS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 10 AM to 7 PM CDT Monday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...La Salle...McMullen...Webb...Duval...Jim 
  Wells. 

* TIMING...9 AM CDT Monday through 6 PM CDT Monday.

* WIND...Northwest 15 to 25 mph sustained with frequent gusts to
  between 25 and 35 mph. 

* HUMIDITY...20 to 30 percent in the morning and 10 to 15 
  percent in the afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TMT
3 follow-up statements
897 
WWUS84 KCRP 190806
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
306 AM CDT Mon Mar 19 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE BRUSH
COUNTRY OF SOUTH TEXAS TODAY...

.A front will move through South Texas later this morning. Much 
drier air will move into the area behind the front. Breezy 
conditions are expected at times over the Brush Country. Frequent 
north to northwest wind gusts in excess of 25 mph are expected to 
combine with humidity values of less than 30 percent to produce 
critical fire weather conditions over the aforementioned areas.

TXZ229-230-239-240-191600-
/O.CON.KCRP.FW.W.0002.180319T1500Z-180320T0000Z/
La Salle-McMullen-Webb-Duval-
306 AM CDT Mon Mar 19 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY NORTH TO
NORTHWEST WINDS...

* AFFECTED AREA...La Salle...McMullen...Webb...Duval.

* TIMING...10 AM CDT Monday through 7 PM CDT Monday.

* WIND...Northwest 15 to 25 mph sustained with frequent gusts 
  to between 25 and 30 mph. 

* HUMIDITY...20 to 30 percent in the morning and 10 to 15 
  percent in the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
355 
WWUS84 KCRP 191552
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1052 AM CDT Mon Mar 19 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE BRUSH
COUNTRY OF SOUTH TEXAS TODAY...

.The front has pushed through South Texas. Much drier air will 
move into the area behind the front. Breezy conditions are 
expected at times over the Brush Country. Frequent north to 
northwest wind gusts in excess of 25 mph are expected to combine 
with humidity values of less than 30 percent to produce critical 
fire weather conditions over the aforementioned areas.

TXZ229-230-239-240-200000-
/O.CON.KCRP.FW.W.0002.000000T0000Z-180320T0000Z/
La Salle-McMullen-Webb-Duval-
1052 AM CDT Mon Mar 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY NORTH TO NORTHWEST WINDS...

* AFFECTED AREA...La Salle...McMullen...Webb...Duval.

* TIMING...Through 7 PM CDT this evening.

* WIND...Northwest 15 to 25 mph sustained with frequent gusts 
  to between 25 and 30 mph.

* HUMIDITY...20 to 30 percent in the late morning and 10 to 15 
  percent in the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
864 
WWUS84 KCRP 192338
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
638 PM CDT Mon Mar 19 2018

TXZ229-230-239-240-200045-
/O.EXP.KCRP.FW.W.0002.000000T0000Z-180320T0000Z/
La Salle-McMullen-Webb-Duval-
638 PM CDT Mon Mar 19 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to diminish across the region this evening. 
As temperatures continue to cool over the next several hours, 
relative humidity values will rise to around 30 percent overnight.

$$

KW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 12:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 18, 12:48 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1248 PM CDT Sun Mar 18 2018

.DISCUSSION...See Aviation section for 18Z TAFs.

&&

.AVIATION...MVFR ceilings will continue for the next couple of
hours over the coastal areas up to the Victoria Crossroads. VFR
conditions will be prevalent across South Texas through the
afternoon into early this evening. Very isolated convection could
develop along a developing sea breeze boundary over the inland
coastal plains but chance is remote this afternoon. Moist boundary
layer will be in place this evening. Low stratus expected to move
back into the coastal areas early this evening with IFR ceilings
and patchy MVFR vsbys in fog. Low level flow will become weak in
advance of the frontal boundary moving into South Texas between
08-10Z Monday. Areas of fog/low stratus will lead to brief period
of LIFR over the coastal plains before the drier air arrives with
the front. Could see some isolated showers in advance of the front
before daybreak. Conditions will improve to VFR after wind shift
with winds becoming gusty over the Brush Country Monday morning.

&&

.PREVIOUS DISCUSSION... /Issued 1129 AM CDT Sun Mar 18 2018/

DISCUSSION...Satellite imagery shows the short wave trough from
West Texas south into northern Coahuila. This short wave trough
will continue to move northeast across North Texas this afternoon
to near Arklatex region by early this evening. A weak extension of
the short wave trough will move into South Texas this afternoon.
12Z South Texas soundings from BRO to CRP to DRT showed significant
drying in the 925-700 mb layer. Only the GFS shows the possibility
of moisture return up to 85h by this afternoon while the other
models only show modest moisture at this level. The flow at 85H
should also remain westerly through the afternoon which should
maintain the strength of the inversion over the area. But there
could be sufficient heating along with weak low level convergence
from the developing sea breeze to possibly get isolated convection
to develop later this afternoon. Reduced PoPs to 20 percent over
the Victoria Crossroads, keeping a broad area of slight chance
PoPs over the coastal plains into the eastern Brush Country. If a
storm does develop, NAM guidance showed MLCAPE could be higher
than models suggested yesterday, above 2000 J/kg. With an upper
level jet streak moving across the area this afternoon, the 0-6 km
shear would be favorable for storms to become strong-severe. But
all conditional on being able to overcome convective inhibition
over the area, which does not seem likely. Latest hi-res models
do not lead to increased optimism for convective development.

Fog lingers along the coast but visibilities have improved and
allowed the dense fog advisory to expire at 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  66  89  53  79  /  20  30  20   0   0
Victoria          87  63  85  47  75  /  20  30  20   0   0
Laredo            96  67  88  55  82  /  10  10  10   0   0
Alice             92  65  89  49  81  /  20  20  20   0   0
Rockport          81  66  86  55  75  /  20  20  20   0   0
Cotulla           92  60  85  48  78  /  10  10  10   0   0
Kingsville        90  65  90  52  80  /  20  20  20   0   0
Navy Corpus       83  66  87  59  78  /  20  20  30   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday morning through Monday afternoon
     For the following zones: Duval...Jim Wells...La Salle...
     McMullen...Webb.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Mar 18, 5:38 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
538 AM CDT Sun Mar 18 2018

TXZ229>234-239>247-191100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
538 AM CDT Sun Mar 18 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Morning fog will lift by mid morning.

There is a chance for thunderstorms today over the Coastal Bend,
Brush Country and Victoria area mainly this afternoon. While no
organized severe weather is expected, a storm or two could produce
wind gusts in excess of 40 mph along with hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions may occur on Monday across
primarily the far inland Coastal Plains and the Brush Country. A
Fire Weather Watch is in effect for those areas. Elsewhere across
South Texas, elevated fire weather conditions are expected to occur.

The rip current risk may become moderate to high by Wednesday and
Thursday along Gulf-facing beaches as easterly flow and an increase
in long period swell develops.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-191100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
538 AM CDT Sun Mar 18 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect for the bays and near shore
waters until 10 AM CDT Sunday.

Patchy to areas of fog will continue through early Monday morning
before a frontal boundary brings drier air into the region.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A period of strong north flow Monday Night may require Small Craft
Advisories for the Gulf waters. Thunderstorms are possible Monday
morning with the frontal boundary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:50 AM CDTFire Weather WatchCRPDuval, Jim Wells, La Salle, McMullen, Webb12 hr
Mar 18, 5:14 PM CDTSpecial Weather StatementCRPJim Wells31 min
Mar 18, 5:27 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg48 min
Mar 18, 6:03 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg42 min
Mar 18, 6:26 PM CDTSevere Thunderstorm WarningCRPKleberg28 min
Mar 18, 6:36 PM CDTSpecial Weather StatementCRPKarnes39 min

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.